Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 443, NWS Norman, OK

August 8, 2021Caddo County, Canadian County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Aug 8, 2021, 7:47 AM CDT for Caddo County, Canadian County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2021, 7:47 AM CDT (12:47 UTC)
Expired
Aug 8, 2021, 8:15 AM CDT
In force
28 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Caddo County, OK, Canadian County, OK

The radar

The Norman radar (KTLX), 105 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 0.8 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2021-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2021-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2565 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

100 
WUUS54 KOUN 081247
SVROUN
OKC015-017-081315-
/O.NEW.KOUN.SV.W.0443.210808T1247Z-210808T1315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
747 AM CDT Sun Aug 8 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Northwestern Caddo County in southwestern Oklahoma...
  West central Canadian County in central Oklahoma...

* Until 815 AM CDT.

* At 747 AM CDT, a severe thunderstorm was located 5 miles west of
  Hinton, moving east at 25 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Hinton and Lookeba. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3540 9856 3554 9853 3553 9822 3532 9828
TIME...MOT...LOC 1247Z 284DEG 21KT 3547 9846 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Ware
1 follow-up statement
197 
WWUS54 KOUN 081252
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
752 AM CDT Sun Aug 8 2021

OKC015-017-081315-
/O.CON.KOUN.SV.W.0443.000000T0000Z-210808T1315Z/
Caddo OK-Canadian OK-
752 AM CDT Sun Aug 8 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR NORTHWESTERN CADDO AND WEST CENTRAL CANADIAN COUNTIES...

At 752 AM CDT, a severe thunderstorm was located 4 miles west of 
Hinton, moving east at 25 mph. A wind gust of 55 mph has been 
reported near Hinton.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Hinton and Lookeba. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3539 9851 3554 9849 3553 9822 3532 9828
TIME...MOT...LOC 1252Z 284DEG 21KT 3546 9843 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Ware

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 6:20 AM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Aug 8, 6:20 AM CDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Norman OK
620 AM CDT Sun Aug 8 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 340 AM CDT Sun Aug 8 2021

Scattered to numerous thunderstorms will likely continue through
mid-morning, until low level jet weakens sufficiently. LLJ
interaction with deeper areas of outflow has kept activity
building to the south and east through the night. MCVs across
northern and western Oklahoma greatly influenced this development
as well. Models have not done well at all with longevity/intensity
of convection and where generally disregarded for the first
portion of today's forecast. We will keep activity going into
and across central Oklahoma, especially near and north of I-40.
On the northern periphery of storms, we have seen relatively weak
heat burst activity and this will likely continue to be an
occurrence this morning across northern portions of Oklahoma. Do
not expect severe level winds from any heat bursts, but winds in a
few locations will likely be strong enough and persistent enough
to get your attention. An isolated severe storm cannot be ruled
out, but it would be brief. We did have some one-inch hail
south and west of Enid earlier, but this is the exception with
most other storms producing heavy rain and 40 mph wind gusts.

Storm redevelopment possible across western through northern
Oklahoma, east of residual broad surface trough, until mid-level
trough axis clears the region which does not occur until this
evening. Sufficient instability will exist for strong storms, and
greater shear will exist across far north-central Oklahoma where a
few storms may reach severe levels. Cannot rule out a damaging wind
gust farther southwest, but better organization appears likley
across north-central Oklahoma and northeast from there. Model
initializations do not have PoPs for this activity

&&

.LONG TERM...
(Monday through Saturday)
Issued at 340 AM CDT Sun Aug 8 2021

At least low chances for storms returns Tuesday night and Wednesday
across northern and western Oklahoma as storms attempt to develop
near surface trough extending from the Texas and Oklahoma
Panhandles, northeast through central Kansas. More in the way of
organized thunderstorms, covering a larger area, appear possible
late Thursday and Friday, possibly into the weekend as a stronger
frontal push from the Central Plains is aided by strengthening
northerly flow around evolving eastern U.S. longwave trough. Models
are having trouble from run to run on extent of influence from this
trough, with the latest trend keeping stronger flow farther north
and east. While the front could still arrive, anything more than
isolated storms could be hard to come by without much in the way of
flow and rising heights. Instead of flip-flopping from forecast to
forecast, we will go close to NBM initializations and keep low pops
into and through the weekend.

&&

.AVIATION...
(12Z TAFS)
Issued at 618 AM CDT Sun Aug 8 2021

TSRA will continue to affect all but KWWR and KCSM for at least
the first 2 to 4 hours of forecast. Primarily MVFR conditions
where visibilities are restricted in heavier rain, but otherwise
cigs have not been all that. Toward and after 16Z, coverage of
SHRA/TSRA expected to decrease as low level jet subsides.
Redevelopment possible late afternoon into evening, mainly near
KPNC so will include PROB30 there this evening.

&&

.UPPER AIR...
Issued at 340 AM CDT Sun Aug 8 2021

No Upper Air flights are currently planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  94  77  96  77 /  80  20   0   0
Hobart OK         98  76  99  77 /  40  10   0   0
Wichita Falls TX  99  78 100  77 /  30  10   0   0
Gage OK           96  72 100  76 /  10   0  10  10
Ponca City OK     94  75  97  77 /  60  30  10  10
Durant OK         96  77  97  77 /  10   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...11
LONG TERM....11
AVIATION...11
Hazardous weather outlook, Aug 7, 11:54 PM CDT, 7 hours 53 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1154 PM CDT Sat Aug 7 2021

OKZ004>048-050>052-TXZ083>090-081000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1154 PM CDT Sat Aug 7 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Rest of Tonight...

.Thunderstorms...
Scattered thunderstorms will be possible across northern, western,
and central Oklahoma. Although a few locations could see heavy
rain and gusty winds, no organized severe weather is expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
A few non-severe thunderstorms are possible Sunday morning over
northern and central Oklahoma. Additional storms may develop Sunday
afternoon over far north central Oklahoma, with a few marginally
severe storms possible.

Storm chances return to northern Oklahoma Tuesday night and
Wednesday, with storm chances spreading south over the rest of
the region Thursday and Friday. A few strong storms will be
possible, but organized severe weather chances appear low at this
time.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Aug 8, 4:59 AM CDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Norman OK
459 AM CDT Sun Aug 8 2021

OKZ020-026-081030-
Payne OK-Lincoln OK-
459 AM CDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of northeastern Lincoln
and southeastern Payne Counties through 530 AM CDT...

At 458 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ripley, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Stillwater, Cushing, Perkins, Yale, Ripley and Ingalls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3596 9706 3613 9705 3616 9662 3590 9662
TIME...MOT...LOC 0958Z 275DEG 24KT 3605 9692

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MAD
Special weather statement, Aug 8, 5:18 AM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Norman OK
518 AM CDT Sun Aug 8 2021

OKZ037-038-044-081045-
Tillman OK-Cotton OK-Comanche OK-
518 AM CDT Sun Aug 8 2021

...Strong thunderstorms will impact portions of southwestern
Comanche, northwestern Cotton and east central Tillman Counties
through 545 AM CDT...

At 518 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Chattanooga to near Loveland.
Movement was east at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Northwestern Lawton, Chattanooga, Faxon and Loveland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3465 9844 3428 9853 3425 9885 3456 9881
TIME...MOT...LOC 1018Z 254DEG 13KT 3445 9876 3431 9879

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

11
Special weather statement, Aug 8, 5:44 AM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Norman OK
544 AM CDT Sun Aug 8 2021

OKZ009>011-015-081115-
Major OK-Woodward OK-Dewey OK-Ellis OK-
544 AM CDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of southeastern Ellis,
Dewey, southwestern Major and southern Woodward Counties through 615
AM CDT...

At 544 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Vici, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Taloga, Seiling, Vici, Camargo, Harmon and Cestos.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3617 9967 3618 9878 3588 9884 3598 9938
      3601 9938 3601 9944 3599 9947 3603 9967
TIME...MOT...LOC 1044Z 274DEG 34KT 3610 9941

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

MAD
Special weather statement, Aug 8, 6:32 AM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Norman OK
632 AM CDT Sun Aug 8 2021

OKZ015-016-081200-
Dewey OK-Custer OK-
632 AM CDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of north central Custer
and southwestern Dewey Counties through 700 AM CDT...

At 631 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northeast of Leedey, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Leedey, Camargo and Putnam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3607 9932 3602 9889 3567 9904 3582 9938
      3590 9937 3590 9938
TIME...MOT...LOC 1131Z 290DEG 23KT 3592 9927

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Ware
Special weather statement, Aug 8, 7:01 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Norman OK
701 AM CDT Sun Aug 8 2021

OKZ016-017-022-023-081230-
Washita OK-Caddo OK-Custer OK-Blaine OK-
701 AM CDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of northeastern
Washita, northwestern Caddo, eastern Custer and southwestern Blaine
Counties through 730 AM CDT...

At 701 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Weatherford, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Weatherford, Thomas, Hydro and Colony.

This includes Interstate 40 between mile markers 72 and 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3546 9889 3577 9879 3575 9843 3530 9859
TIME...MOT...LOC 1201Z 290DEG 23KT 3563 9874

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Ware
Special weather statement, Aug 8, 7:34 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Norman OK
734 AM CDT Sun Aug 8 2021

OKZ017-023-024-081300-
Canadian OK-Caddo OK-Blaine OK-
734 AM CDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of northwestern Caddo,
southwestern Blaine and west central Canadian Counties through 800 AM
CDT...

At 734 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Hydro, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hinton, Geary, Hydro, Binger, Lookeba and Bridgeport.

This includes Interstate 40 between mile markers 87 and 107.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3567 9863 3563 9822 3523 9834 3539 9862
TIME...MOT...LOC 1234Z 288DEG 27KT 3549 9853

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Ware

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:42 PM CDTSpecial Weather StatementOUNHarper33 min
Aug 7, 10:05 PM CDTSpecial Weather StatementOUNWoodward25 min
Aug 7, 10:22 PM CDTSpecial Weather StatementOUNEllis38 min
Aug 7, 10:59 PM CDTSpecial Weather StatementOUNEllis31 min
Aug 7, 11:29 PM CDTSpecial Weather StatementOUNWoodward31 min
Aug 7, 11:58 PM CDTSpecial Weather StatementOUNMajor32 min
Aug 8, 12:44 AM CDTSpecial Weather StatementOUNDewey31 min
Aug 8, 12:47 AM CDTSpecial Weather StatementOUNAlfalfa28 min
Aug 8, 1:01 AM CDTSpecial Weather StatementOUNRoger Mills29 min
Aug 8, 2:52 AM CDTSpecial Weather StatementOUNKingfisher23 min
Aug 8, 3:12 AM CDTSpecial Weather StatementOUNGarfield33 min
Aug 8, 4:59 AM CDTSpecial Weather StatementOUNPayne31 min
Aug 8, 5:18 AM CDTSpecial Weather StatementOUNTillman27 min
Aug 8, 5:44 AM CDTSpecial Weather StatementOUNDewey31 min
Aug 8, 6:32 AM CDTSpecial Weather StatementOUNDewey28 min
Aug 8, 7:01 AM CDTSpecial Weather StatementOUNCuster29 min
Aug 8, 7:34 AM CDTSpecial Weather StatementOUNCaddo26 min
Aug 8, 8:12 AM CDTSpecial Weather StatementOUNCaddo48 min
Aug 8, 1:37 PM CDTHeat AdvisoryOUNAlfalfa, Atoka, Blaine, Bryan, Caddo, Canadian and 29 more30 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.